Florida, 2022Damaging Wind in Florida, June 28, 2022
June 28, 2022 · NWS JAX · 1 event in 1 county or zone
A very weak southeast flow pattern was across the area with a ridge axis north of the area across SC/GA. Both Gulf and Atlantic coast sea breezes drifted inland in the afternoon with convergence across the interior in the afternoon and early evening which triggered a few strong storms over a diurnally unstable airmass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very weak southeast flow pattern was across the area with a ridge axis north of the area across SC/GA. Both Gulf and Atlantic coast sea breezes drifted inland in the afternoon with convergence across the interior in the afternoon and early evening which triggered a few strong storms over a diurnally unstable airmass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 28, 1:31 PM EST, 3 hours 51 minutes earlier.
Area forecast discussion, Jun 28, 1:31 PM EST, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
231 PM EDT Tue Jun 28 2022
.NEAR TERM [Through Tonight]...
Scattered slow-moving showers and thunderstorms will continue to
build inland from the coast today, forming along the Atlantic sea
breeze, with the primary threat associated with storms this
afternoon being a potential for localized flooding in areas with
long duration heavy rains. Ridging from out of the east will
continue to hold the frontal boundary in a stationary position off
to the north, with a weak steering flow persisting for the
forecast area. Convection will continue on into the evening hours
for areas near and west of the I-75 corridor and for portions of
southeast Georgia before dissipating overnight. High temperatures
for today will be in the lower to mid 90s for inland areas and in
the upper 80s for locations closer to the coastline. Overnight low
temperatures will be in the lower 70s for inland areas and in the
mid to upper 70s for areas near the shoreline.
.SHORT TERM [Wednesday Through Thursday Night]...
Frontal boundary to the north of the region will remain in place
through midweek with a weak flow pattern in place over the
forecast area. Convection is expected to develop in association
with the sea breeze, out flow convergences, and boundary
collisions. Storms will continue to be slow moving during this
period and will bring the risk for localized flooding over areas
hit with heavy rainfall, with PWAT values potentially reaching
values as high as 2.3 inches. An inverted trough will move in
towards the region on Thursday, with a very small area of drier
air preceding its arrival inland. High temperatures reaching into
the 90s will carry over into midweek with slightly lower max temps
occurring over in southeast Georgia due to increased rainfall and
cloud cover. Overnight low temperatures will continue to be in the
lower 70s through Thursday.
.LONG TERM [Friday Through Tuesday]...
Daily bouts of scattered to numerous showers and storms will carry
over into the weekend as the inverted trough pushes inland on
Friday and settles itself further northward over the weekend with
PWAT values consistently measuring at 2 inches or higher through
the period. Pattern of slower moving storms and showers forming
along sea breeze boundaries and areas of collision will carry over
into this period with potential threats for localized flooding due
to extended periods of heavy rainfall being possible. Temperatures
through the end of the week will be close to the seasonal average
with high temps being slightly cooler in areas with heavier
diurnal rainfall.
&&
.AVIATION...
[Through 18Z Wednesday]
East coast sea breeze has begun the slow transition inland and
expect SSI/SGJ to remain mostly rain-free, while VCTS will linger
at CRG until 20Z, at JAX until 22z, may have to include TEMPO
groups at VQQ through 23Z and at GNV through 01Z, but overall
rainfall remains Scattered and spotty with limited chances for
actually impacting inland terminals with long duration TEMPO
groups. Overnight, expect some light fog (MVFR) potential at
VQQ/GNV in the 08-12Z time frame, then another round of VCSH
expected at coastal TAF sites starting in the 11-13Z time frame at
SSI/SGJ, then into the 14-16Z time frame at CRG/JAX at the end of
the period.
&&
.MARINE...
High pressure across the central Atlantic will extend a ridge
axis north of the local area as weak inverted troughs rotate
around the ridge up the Florida Atlantic coast this week.
Prevailing onshore flow will bring late night and morning coastal
shower and thunderstorms inland each day. High pressure will
develop to northeast and extend a ridge axis over the waters this
weekend leading to light east to southeasterly winds.
Rip Currents: Moderate Risk for all beaches today and Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 88 71 89 71 / 40 80 60 60 20
SSI 78 88 77 87 77 / 40 60 30 50 40
JAX 76 91 76 89 76 / 30 60 30 60 40
SGJ 76 89 76 88 76 / 20 30 30 50 40
GNV 72 93 71 92 71 / 40 60 50 70 30
OCF 73 93 73 92 73 / 40 60 40 70 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Jun 28, 3:08 PM EST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
408 PM EDT Tue Jun 28 2022
GAZ136-282045-
Wayne GA-
408 PM EDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of southeastern Wayne
County through 445 PM EDT...
At 408 PM EDT, Doppler radar was tracking a strong thunderstorm over
Gardi, moving west at 5 mph.
HAZARD...Minor flooding due to heavy rainfall and excessive
cloud-to-ground lightning.
SOURCE...Radar indicated.
IMPACT...Minor flooding due to heavy rainfall is possible. Excessive
cloud-to-ground lightning is occurring.
Locations impacted include...
Gardi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3157 8170 3156 8170 3155 8168 3154 8168
3151 8165 3140 8181 3149 8190 3159 8171
TIME...MOT...LOC 2008Z 093DEG 5KT 3151 8179
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
ENYEDISpecial weather statement, Jun 28, 4:56 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
556 PM EDT Tue Jun 28 2022
FLZ021-282230-
Suwannee FL-
556 PM EDT Tue Jun 28 2022
...Strong thunderstorms will impact portions of west central Suwannee
County through 630 PM EDT...
At 555 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dowling Park to near Mayo. These storms
were nearly stationary.
HAZARD...Minor flooding due to heavy rainfall and excessive
cloud-to-ground lightning.
SOURCE...Radar indicated.
IMPACT...Minor flooding due to heavy rainfall is possible. Excessive
cloud-to-ground lightning is occurring.
Locations impacted include...
Dowling Park and Luraville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3026 8324 3029 8323 3031 8321 3010 8313
3011 8316 3009 8319 3012 8323 3014 8323
3015 8324 3017 8323 3018 8325 3023 8324
3023 8325 3025 8324 3025 8325 3026 8325
TIME...MOT...LOC 2155Z 301DEG 1KT 3018 8322 3001 8314
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
ENYEDIThunderstorm Wind, Union
- When
- June 28, 5:22 PM EST
- Where
- Union County, 1.13 mi WNW of Providence
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 30.004, -82.548
Suwannee county 911 call center reported a tree fell onto a power line which then caused the power line pole to fall onto a residence at 4555 west state road 238. Fire rescue responded and there were no injuries or structure fire. The time of damage was based on radar imagery.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, June 28 to 30, 20229 deaths · 6 events
- Hail and Damaging Winds in Minnesota, June 28, 2022$94,000 · 1.75 in hail · 5 events
- Flash Flooding in Arizona, June 28, 2022$51,000 · 2 events
- Damaging Wind in Montana, June 28, 2022$50,000 · 50 kt wind · 1 event
- Damaging Winds in Montana, June 28, 202268 kt wind · 27 events
- Flash Flood and Hail in Georgia, June 28 to 29, 2022$1,000 · 1 in hail · 9 events
- Hail in Wisconsin, June 28, 20221.75 in hail · 7 events
- Hail in Iowa, June 28, 20221.25 in hail · 4 events
- Drought in Hawaii, June 28 to 30, 20223 events
- Hail in Wisconsin, June 28, 20221 in hail · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 28, 202259 kt wind · 3 events
- Damaging Winds in Montana, June 28, 202262 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1032608.